It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-02-2008, 01:53 AM   #1
Newbie
(female)
 
Join Date: May 2008
Location: Georgia
Posts: 2
xJadex HB User
Unhappy Allergic reaction???

My friend has been quite poorly the last few of days. He was feverish hot/cold spells, body aches, migraine-like headache, lack of appetite and feels giddy. Now it's more giddiness, headache and body aches. It started two days after he finished a weeks course of antibiotics. I'm just wondering if it all was possibly an allergic reaction?? I'm really curious about this since he won't be able to make it in to his regular doctor for two more weeks (in the UK the waiting for an appointment is a nightmare, and from what I've heard going is a waste of time anyways). If it's just an allergic reaction, I don't want to prod him into going to the ER, so any ideas??? Any info would be greatly appreciated.

I haven't been able to find out what antib's he was on, but I'm guessing it's something similar to Cephalexin since he was complaining about his urine being orangey (I had a similar issue with it).

Thanks!! Jade

 
Sponsors Lightbulb
   
Old 05-02-2008, 12:23 PM   #2
Senior Veteran
(female)
 
Join Date: Apr 2006
Location: Oak Hill, VA
Posts: 3,506
ibake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB User
Re: Allergic reaction???

If he was having an allergic reaction to an antibiotic, I would think that it would have shown up within the first couple of days of him starting the meds, not when he had finished them. I would find it odd that it would be a reaction to the meds that would occur at the end of the cycle. If you are allergic to something, it occurs when you first start taking it, not after many days.....

 
Sponsors Lightbulb
   
Old 05-02-2008, 09:22 PM   #3
Newbie
(female)
 
Join Date: May 2008
Location: Georgia
Posts: 2
xJadex HB User
Re: Allergic reaction???

Quote:
Originally Posted by ibake&pray View Post
If he was having an allergic reaction to an antibiotic, I would think that it would have shown up within the first couple of days of him starting the meds, not when he had finished them. I would find it odd that it would be a reaction to the meds that would occur at the end of the cycle. If you are allergic to something, it occurs when you first start taking it, not after many days.....
I thought so to. Its just strange, it's like he has the flu minus the more obvious symptoms.

Thanks for the reply!

 
Old 05-03-2008, 08:47 AM   #4
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,343
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: Allergic reaction???

Your friend is having the most serious side effects that have been reported with that drug. He should absolutely not ignore it! He should report them to his doctor immediately, or go to an urgent care facility.
If his "giddiness" is preventing him from using the best judgement, he will need a relative or friend to be his advocate and help him with this.

 
Old 05-03-2008, 08:13 PM   #5
Senior Veteran
(female)
 
Join Date: Oct 2007
Location: NJ, USA
Posts: 9,376
Blog Entries: 32
janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
Re: Allergic reaction???

Actually, ibakeandpray, if it's a drug you've never been exposed to before, allergic reactions often show up 4-5 days later.

Happens to me all the flippin time.

 
Old 05-05-2008, 12:16 PM   #6
Senior Veteran
(female)
 
Join Date: May 2003
Posts: 984
ladybug8372 HB User
Re: Allergic reaction???

i was just gonna say that...and honestly...you can develop an allergy towards a drug at any given time...regardless of how many times you have taken it in the past. my daughter is allergic to amoxicillin..she had 2 days left to take it...but she broke out in a horrible rash...so no...if you are allergic to something...dont assume that symptoms will show within a few hours or so...it CAN take several days for reactions to occur.

 
Old 05-05-2008, 03:24 PM   #7
Senior Veteran
(female)
 
Join Date: Aug 2007
Location: Uk
Posts: 1,338
Worrybucket HB UserWorrybucket HB UserWorrybucket HB UserWorrybucket HB User
Re: Allergic reaction???

Could be stomach flu and that can come from the antibiotics taking out the good bacteria in his gut, and the bad bacteria is running wild. He should eat priobotic yoghurts, take some form of live vitamin as in acidophillus and try to get his gut back on an even keel. But he also should see a doctor too. just to be sure.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Allergic reaction and Hashi's Oleander53 Thyroid Disorders 20 10-06-2008 09:54 PM
All of the sudden I'm allergic to many drugs Halls Allergies 1 07-31-2007 05:18 AM
Allergic to Levaquin, Amoxicillin and possibly Cipro Galaxy_Sug Allergies 6 06-01-2007 09:48 AM
Antihypertensive drugs and allergic reactions flowergirl2day High & Low Blood Pressure 11 05-31-2007 06:21 PM
allergic to chicken! kraypm Allergies 24 08-26-2006 12:59 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:06 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!